Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 92, NWS Brownsville, TX

July 17, 2007Zapata County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 17, 2007, 3:36 PM CDT for Zapata County, Texas. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2007, 3:36 PM CDT (20:36 UTC)
Expired
Jul 17, 2007, 5:00 PM CDT
In force
84 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 185 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2641 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 172038
FFWBRO
TXC505-172200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
336 PM CDT TUE JUL 17 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...ZAPATA...SAN YGNACIO...

* UNTIL 500 PM CDT

* AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM 7 MILES NORTHWEST OF ZAPATA...
  MOVING NORTHWEST AT 15 MPH.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER SAN  
  YGNACIO AND ZAPATA MAINLY ALONG THE HIGHWAY 83 CORRIDOR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 2681 9931 2701 9914 2726 9948 2703 9966

$$

SPEECE
2 follow-up statements
000 
WGUS74 KBRO 172128
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
426 PM CDT TUE JUL 17 2007

TXC505-172200-
ZAPATA TX-
426 PM CDT TUE JUL 17 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR WEST
CENTRAL ZAPATA COUNTY...

AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL OVER WEST CENTRAL 
ZAPATA COUNTY. THESE STORMS WERE LOCATED NEAR SAN YGNACIO...MOVING 
NORTHWEST AT 15 MPH.

THESE THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL MAINLY OVER WEST 
CENTRAL ZAPATA COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 2681 9931 2701 9914 2726 9948 2703 9966

$$

SPEECE
000 
WGUS74 KBRO 172209
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
508 PM CDT TUE JUL 17 2007

TXC505-172216-
ZAPATA TX-
508 PM CDT TUE JUL 17 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL ZAPATA
COUNTY...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORMS WHICH PRODUCED THE HEAVY RAINFALL OVER WEST 
CENTRAL ZAPATA COUNTY HAVE WEAKENED.  ACCORDINGLY...THE FLASH FLOOD 
WARNING FOR WEST CENTRAL ZAPATA COUNTY HAS BEEN ALLOWED TO EXPIRE.  

HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF DEEP 
SOUTH TEXAS.  ANY ADDITIONAL HEAVY RAINFALL THAT OCCURS ACROSS THE 
AREA MAY REQUIRE ADDITIONAL FLASH FLOOD WARNINGS.  

LAT...LON 2681 9931 2701 9914 2726 9948 2703 9966

$$

SPEECE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 1:57 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 17, 1:57 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
157 PM CDT TUE JUL 17 2007

.DISCUSSION...ABUNDANT MOISTURE COMBINED WITH POCKETS OF VORTICITY
MOVING THROUGH THE AREA WILL CONTINUE THE THREAT FOR THUNDERSTORMS
WITH HEAVY RAINFALL.  CONVECTION IS CURRENTLY LOCATED OVER THE
MEXICAN GULF WATERS AND IS MOVING TO THE NORTH.  COASTAL AREAS OF
DEEP SOUTH TEXAS AS WELL AS THE LOWER TEXAS COASTAL WATERS WILL SEE
THE THREAT FOR HEAVY RAIN INCREASE OVER THE NEXT FEW HOURS DUE TO
THIS ACTIVITY.  A FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT.
ADDITIONAL HEAVY RAINFALL IS POSSIBLE ON WEDNESDAY BEFORE MOISTURE
DECREASES AND POPS BEGIN TO DIMINISH INTO THE SLIGHT CHANCE TO
CHANCE CATEGORY.  HAVE GONE FAIRLY CLOSE TO MEX GUIDANCE THROUGH THE
PERIOD FOR TEMPS AND POPS.
&&

.MARINE...BUOY020 REPORTED SOUTHEAST WINDS 6 TO 8 KTS AND SEAS AT 5
FT.  MODERATE WINDS AND SEAS WILL CONTINUE OVER THE LOWER TEXAS
COASTAL WATERS THROUGH THE END OF THE WEEK. AN UPPER LEVEL LOW ALONG
THE DEEP SOUTH TEXAS COASTLINE WILL CONTINUE TO CAUSE SHOWERS AND
THUNDERSTORMS THROUGH THE END OF THE WEEK.  HIGH PRESSURE WILL BUILD
INTO THE AREA BY THE WEEKEND CAUSING A DRIER AND MORE STABLE
AIRMASS.
&&

.AVIATION...VFR CIGS WILL PREVAIL THROUGH THE FCST WITH LIKELY
SHRA/TSRA CREATING TEMPO MVFR TO IFR CONDITIONS. WINDS WILL BE LIGHT
TO MODERATE FROM THE SOUTHEAST THROUGH WEDNESDAY AFTERNOON.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  86  78  87 /  30  60  30  50
BROWNSVILLE          76  87  76  90 /  30  60  30  50
HARLINGEN            76  88  75  90 /  30  60  30  50
MCALLEN              75  90  75  91 /  30  60  30  50
RIO GRANDE CITY      76  91  75  93 /  30  60  30  50
SOUTH PADRE ISLAND   78  85  77  86 /  30  60  30  50
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR ALL OF DEEP SOUTH TEXAS ZONES UNTIL MIDNIGHT.
&&

SYNOPTIC/GRIDS....68/KL
MARINE/AVIATION...65/GF
HMT/MESOSCALE.....VEGA

THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Jul 17, 4:17 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
417 AM CDT TUE JUL 17 2007

TXZ248>257-181100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
417 AM CDT TUE JUL 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE RIO GRANDE VALLEY
THROUGH TUESDAY NIGHT. AN UPPER LEVEL LOW PRESSURE TROUGH LOCATED
OVER THE WESTERN GULF OF MEXICO WILL PRODUCE A CHANCE FOR SHOWERS
AND ISOLATED THUNDERSTORMS MOVING OVER DEEP SOUTH TEXAS AT TIMES
THROUGH TONIGHT. THE HEAVIER SHOWERS OR THUNDERSTORMS MAY PRODUCE
LOCALIZED FLOODING. IF YOU ENCOUNTER WATERS OF UNKNOWN DEPTH WHILE
DRIVING...TURN AROUND...DONT DROWN. ALSO...FACTOR IN THE
LIKELIHOOD OF PONDED ROADWAYS WHILE DRIVING AND SLOW DOWN. ALWAYS
DRIVE DEFENSIVELY DURING HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE UPPER LEVEL LOW PRESSURE TROUGH LOCATED OVER THE WESTERN GULF OF
MEXICO WILL CONTINUE TO PRODUCE A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS MOVING OVER DEEP SOUTH TEXAS AT TIMES THROUGH
WEDNESDAY AND THURSDAY. THE HEAVIER SHOWERS OR THUNDERSTORMS MAY
PRODUCE LOCALIZED FLOODING. IF YOU ENCOUNTER WATERS OF UNKNOWN
DEPTH WHILE DRIVING...TURN AROUND...DONT DROWN. ALSO...FACTOR IN
THE LIKELIHOOD OF PONDED ROADWAYS WHILE DRIVING AND SLOW DOWN.
ALWAYS DRIVE DEFENSIVELY DURING HAZARDOUS WEATHER..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH WEDNESDAY.

MARTIN

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:18 PM CDTFlash Flood WarningBROStarr57 min
Jul 16, 9:19 PM CDTFlash Flood WarningBROHidalgo56 min
Jul 16, 10:16 PM CDTFlash Flood WarningBROHidalgo119 min
Jul 17, 4:32 AM CDTSpecial Marine WarningBRO58 min
Jul 17, 5:45 AM CDTSpecial Marine WarningBRO60 min
Jul 17, 1:26 PM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more7 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.